MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the echelon flex clamp was completely locked inside the patient in the stapling position with no possibility of unlocking it.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/18/2025 d4: batch # unk additional information was requested, and the following was obtained: - the clamp has locked completely inside the patient in the stapling position and cannot be released.This means that the patient's stomach was stuck in the clamp, which prevented the clamp from being stapled and removed.- it was necessary to use another echelon clamp to cut next to the area seized in order to release the stomach and then to dissect the part stapled with the clamp so that the clamp and then the stomach could be removed successively.- no consequence for the patient.- recovery by the use of a second clamp.The consequences could have been very serious if there was no room left to staple with a second clip in the same trocar.The photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device long60a lot number c9et5v and no non-conformances were identified this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 09/06/2025.D4: batch #unk.Investigation summary: this is an analysis of a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a device with a gold reload loaded, the jaws in the closed position and tissue between them.The tissue seems to be very thick.Based on the photo the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 09/25/2025.D4: batch #213d27.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with one trocar unknown on the shaft, the jaws and closure trigger in the closed position.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected.One gst60d reload loaded on the device with several b-formed staples and tissue on the deck area.The reload was received fully fired with damage on cartridge deck on the same area where the tissue was placed.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.The returned device and a test reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples met the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 213d27, and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key22843628
Report Number3005075853-2025-06630
Device Sequence Number9635121
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)C9ET5V(17)270731
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberC9ET5V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/02/2025
09/16/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/06/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown